MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A SH-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A SH-1 CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP771D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a breast lump excision surgery on (b)(6) 2025 and suture was used.It was reported a missing needle tip.It was reported that the needle tip was found missing during operation.The doctor tried to find the needle tip in patient but failed.It's uncertain when needle tip was missing, pre-op or intra-op.The patient's condition is still under observation.It's unknown how long the surgery was prolonged.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/29/2025.H6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was reported: the event date should update to be (b)(6) 2025.After investigation, the specific gender and age of the patient were unknown, and breast biopsy was performed in the hospital on (b)(6) 2025.The operator used the suture (pdp771d) to perform the skin suturing in the way of interrupted suturing.During the suturing, it was found that the needle tip was missing (the specific missing length was unknown).The operator immediately searched for the missing needle tip but, failed.The surgery was completed routinely.The event prolonged the surgery for an unknown period of time.The patient was in stable condition currently.No subsequent adverse event report was received.¿ has the needle piece been found? ¿ were x-rays taken to locate the needle piece(s)? ¿ is there any plan in place to search for the needle piece in the future? ¿ was there any change in the post-operative treatment due to this issue? ¿ what is the most current patient status? --received information as following from sales rep via phone today.Please refer to the additional event information mentioned on note(a-13027124), other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.H3 investigation summary: a failed suture needle, labeled as (b)(4)., was submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on april 25, 2025.The component was identified as product code pdp771d.It was requested that hsa assess the fracture mode of the failure.According to the information, it was reported breakage needle.The product received for analysis was pdp771d.Visual inspection and metallurgical analysis were performed on the returned product.A blunt tip was observed.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the needle contained a blunt tip.

Brand Name
PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A SH-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21927372
Report Number2210968-2025-04664
Device Sequence Number8719881
Product Code NEW
UDI-Device Identifier10705031218772
UDI-Public(01)10705031218772(17)290531(10)101PHK
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP771D
Device Lot Number101PHK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown